MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2331-0938S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
"patient reported she was walking when she felt a snap in her leg.She reported she felt pain in her leg for a week before the event.After further follow evaluation, results showed the proximal end of the antegrade femoral nail had broken near the level of the lag screws.Revision surgery performed.Replacement device used: gamma long nail with rc lag screw.".
 
Additional Manufacturer Narrative
The reported event was confirmed on provided x-ray.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The labelling clearly points out potential causes leading to implant breakage.The item in question had allegedly broken after an implantation period of approx.2,5 months.Since no item was available the kind of breakage could not e determined.Further medical documents were not provided.Thus, a medical review was not possible.The surgeon's instructions regarding post operative load bearing and the patient¿s actual behavior remained unknown - thus, it could not be determined if the patient had been compliant.With available information a product deficiency was not verified.Due to missing item a root cause could not be determined.In case further essential information becomes available we reserve the right to re-open the investigation and to re-assess the root cause.
 
Event or Problem Description
"patient reported she was walking when she felt a snap in her leg.She reported she felt pain in her leg for a week before the event.After further follow evaluation, results showed the proximal end of the antegrade femoral nail had broken near the level of the lag screws.Revision surgery performed.Replacement device used: gamma long nail with rc lag screw".

Brand Name
FEMORAL NAIL GT, LEFT T2 ALPHA FEMUR ANTEGRADE Ø9X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13552894
Report Number0009610622-2022-00061
Device Sequence Number17133954
Product Code HSB
UDI-Device Identifier07613327284713
UDI-Public07613327284713
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Model Number2331-0938S
Device Catalogue Number23310938S
Device Lot NumberK0EE7D1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale